Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 17, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Aug 29, 2008, 3:01 PM CDT for 9 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Aug 31, 2008, 5:41 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2008, 3:01 PM CDT (20:01 UTC)
- In effect from
- Aug 31, 2008, 5:41 AM CDT
- Expired
- Aug 31, 2008, 8:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 16 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 292001 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 201 PM MDT FRI AUG 29 2008 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-300415- /O.NEW.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 201 PM MDT FRI AUG 29 2008 /301 PM CDT FRI AUG 29 2008/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/ SUNDAY. SUSTAINED SOUTHERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOPED DURING THE DAY ON SUNDAY. THE WINDS ARE TO EXPECTED TO RAPIDLY DECREASE NEAR SUNSET SUNDAY EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ 05/MM
7 follow-up statements
000 WWUS73 KGLD 300402 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1002 PM MDT FRI AUG 29 2008 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-301200- /O.CON.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 1002 PM MDT FRI AUG 29 2008 /1102 PM CDT FRI AUG 29 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/ SUNDAY. SUSTAINED SOUTHERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOPED DURING THE DAY ON SUNDAY. THE WINDS ARE TO EXPECTED TO RAPIDLY DECREASE NEAR SUNSET SUNDAY EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 301121 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 521 AM MDT SAT AUG 30 2008 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-301900- /O.CON.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 521 AM MDT SAT AUG 30 2008 /621 AM CDT SAT AUG 30 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/ SUNDAY. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP DURING THE DAY ON SUNDAY. THE WINDS ARE TO EXPECTED TO DECREASE EARLY IN THE EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BULLER
000 WWUS73 KGLD 302003 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 203 PM MDT SAT AUG 30 2008 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-311200- /O.CON.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 203 PM MDT SAT AUG 30 2008 /303 PM CDT SAT AUG 30 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/ SUNDAY. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS OF UP TO 50 MPH WILL DEVELOP DURING THE DAY ON SUNDAY. WINDS ARE EXPECTED TO DECREASE LATE SUNDAY EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FOLTZ
000 WWUS73 KGLD 311041 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 441 AM MDT SUN AUG 31 2008 KSZ003-NEZ081-311800- /O.EXA.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/ DECATUR-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...MCCOOK 541 AM CDT SUN AUG 31 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP DURING THE DAY. WINDS ARE EXPECTED TO DECREASE DURING THE EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-311800- /O.CON.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 441 AM MDT SUN AUG 31 2008 /541 AM CDT SUN AUG 31 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. SOUTHERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP DURING THE DAY. WINDS ARE EXPECTED TO DECREASE DURING THE EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BULLER
000 WWUS73 KGLD 311757 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1157 AM MDT SUN AUG 31 2008 COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-010100- /O.CON.KGLD.WI.Y.0017.000000T0000Z-080901T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 1157 AM MDT SUN AUG 31 2008 /1257 PM CDT SUN AUG 31 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. SOUTHERLY WINDS AROUND 35 MPH WITH GUSTS APPROACHING 50 MPH WILL CONTINUE ALONG AND WEST OF HIGHWAY 83 THROUGH LATE AFTERNOON. WINDY CONDITIONS ARE EXPECTED TONIGHT...HOWEVER SUSTAINED SPEEDS WILL FALL TO AROUND 20 MPH. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 312132 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 332 PM MDT SUN AUG 31 2008 COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-010100- /O.CON.KGLD.WI.Y.0017.000000T0000Z-080901T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 332 PM MDT SUN AUG 31 2008 /432 PM CDT SUN AUG 31 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. SOUTHERLY WINDS OF 35 TO 40 MPH WITH GUSTS APPROACHING 55 MPH WILL CONTINUE ALONG AND WEST OF HIGHWAY 83 THROUGH THE REMAINDER OF THE AFTERNOON. WINDY CONDITIONS ARE EXPECTED TONIGHT...HOWEVER SUSTAINED SPEEDS WILL FALL TO AROUND 20 MPH. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
000 WWUS73 KGLD 010050 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 650 PM MDT SUN AUG 31 2008 ...SOUTHERLY WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH THE OVERNIGHT HOURS... COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-010200- /O.EXP.KGLD.WI.Y.0017.000000T0000Z-080901T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 650 PM MDT SUN AUG 31 2008 /750 PM CDT SUN AUG 31 2008/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING. SOUTHERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE FURTHER DECREASING INTO THE 15 TO 20 MPH RANGE WITH A FEW HIGHER GUSTS AFTER MIDNIGHT. WINDS WILL INCREASE AGAIN AFTER SUNRISE MONDAY AND CONTINUE THROUGH THE DAY WITH SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Aug 29, 6:29 AM CDT, 8 hours 32 minutes earlier.
Area forecast discussion, Aug 29, 6:29 AM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 529 AM MDT FRI AUG 29 2008 .DISCUSSION... 225 AM MDT FRI AUG 29 2008 FORECAST PROBLEMS WILL BE CHANCES OF PRECIPITATION INTO THE BEGINNING OF NEXT WEEK...WIND SPEEDS DURING THE WEEKEND...AND DEGREE OF WARM UP BEFORE THE NEXT FRONT ARRIVES. SATELLITE SHOWING A PROGRESSIVE FLOW FROM THE PACIFIC INTO THE NORTHERN PORTION OF THE COUNTRY AND CANADA. THE FLOW DOES BECOME BLOCKED UP SOME OVER THE WESTERN ATLANTIC. BROAD RIDGE IS IN CONTROL OVER MOST OF THE SOUTHERN PORTION OF THE COUNTRY WITH SEVERAL SHORTWAVE TROUGHS MOVING ACROSS THE TOP OF IT. NO KLBF OBSERVATION IN THE UPPER AIR ANALYSIS. SATELLITE SHOWED MODELS CATCHING SHORTWAVE FEATURES FINE. MODELS INITIALIZED WELL ON MID LEVELS. HOWEVER...THE NAM/GFS DID SLIGHTLY BETTER THAN THE UKMET ON THE RIDGE STRENGTH. HOWEVER THE MODELS LOOK TO BE TOO MOIST AT MID LEVELS WITH THE GFS LOOKING TO BE THE BEST AT THIS TIME. AT THE SURFACE...MODELS WERE PUTTING THE SURFACE RIDGE TOO FAR EAST TOO FAST. INITIALLY THE ECMWF AND GFS WERE CATCHING IT BETTER BUT THEN THE NAM AND ECMWF CATCH IT BETTER BY 12Z. ALSO NAM AND ECMWF ARE MORE ALIKE WITH SURFACE WIND FIELD THROUGH THE PERIOD WHICH IS HAVING THE LEE TROUGH FURTHER WEST AND CLOSER TO THE FRONT RANGE WHICH MAKES SENSE WITH THE FLOW ALOFT. GFS IS TOO FAR EAST WITH THE LEE TROUGH. THE GFS AND UKMET WERE A LITTLE TOO WARM...ESPECIALLY TO OUR SOUTH. THE NAM AND ECMWF WERE DOING SLIGHTLY BETTER. WILL BE GOING WITH A BLEND OF THE NAM...ECMWF...AND RECENT TRENDS/BIASES. TODAY/TONIGHT...AT THIS TIME...LIGHT SHOWERS ARE MOVING ACROSS EAST CENTRAL COLORADO. ALSO HAVE PATCHY FOG IN THE FORECAST EARLY ON. THIS AREA MAY BE DUE TO SHORTAVE TROUGH MENTIONED ABOVE PLUS LEFT FRONT QUADRANT OF THE JET. ALSO MAY BE SOME WEAK ISENTROPIC GOING ON AS WELL. MODEL SOUNDINGS WOULD SAY THIS ACTIVITY WILL NOT MAKE INTO THE AREA. LOOKS LIKE IT IS HOLDING TOGETHER FINE. WILL INSERT SOME SLIGHT CHANCE POPS IN THE SOUTHERN PORTION OF THE AREA. BECAUSE OF THE PRECIPITATION WILL REMOVE THE FOG. OTHERWISE BELIEVE RIDGING AND DRIER AIR ALOFT WILL BE PULLED OVER THE AREA TODAY BEHIND SYSTEM NEAR THE UNITED STATES AND CANADIAN BORDER. HEIGHT RISES OCCURING IN THE NIGHT. MODELS PUSH THROUGH A SHORTWAVE TROUGH...AND CAN SEE IT ON SATELLITE. HOWEVER...MODELS PRODUCE LITTLE LIFT WHICH MAKES SENSE SINCE HEIGHTS ARE RISING. FRONTAL ZONE TO OUR SOUTH AND BROAD/ELONGATED RIDGE TO OUR SOUTH AND WEST WILL KEEP DEEP MOISTURE FROM MOVING INTO THE AREA. WILL KEEP THIS PERIOD DRY WHICH ALSO MATCHES WELL WITH NEIGHBORS WHICH HAVE PRECIPITATION FURTHER SOUTH. DUE TO THE PROXIMITY OF THE SURFACE RIDGE...WILL CHOSE TO GO CLOSER TO THE COOLER GUIDANCE FOR TODAY. SATURDAY/SATURDAY NIGHT...DESPITE THE CONTINUED PRESENCE OF ABOVE MENTIONED SHORTWAVE TROUGH...MODELS CONTINUE TO PRODUCE LITTLE LIFT. MAIN SURFACE CONVERGENCE AND MID LIFT DO LIE FURTHER WEST. ALSO MID LEVELS ARE MUCH DRIER THAN DAY BEFORE. WILL CONTINUE WITH A DRY FORECAST. THE BIG STORY WILL BE THE WIND. WILL HAVE DECENT PRESSURE FALLS IN THE WEST...PRESSURE GRADIENT NEAR 7-8 MB... AND GOOD LOW LEVEL LAPSE RATES. AS A RESULT...BUMPED UP WIND SPEEDS FOR THE DAY ALTHOUGH NOT AS MUCH AS THE MAV WHICH MAY BE TOO AGGRESSIVE TOO EARLY. MAV LOOKS TOO WARM ON MAXES WHICH HAS BEEN A BIAS RECENTLY. WILL CHOOSE TO GO SLIGHTLY COOLER THAN IT. WINDS SHOULD STAY UP AND KEEP MINS MILD. SUNDAY/SUNDAY NIGHT...ABOVE MENTIONED SHORTWAVE TROUGH FINALLY MOVES TO THE NORTH AND EAST AWAY FROM THE FORECAST AREA. THIS ACTUALLY MAY MAKE THE WIND SITUATION WORSE. MODELS INDICATE MORE SUBSIDENCE THAN THE DAY BEFORE. PRESSURE FALLS ARE NOT QUITE AS HIGH BUT PRESSURE GRADIENT IS ABOUT THE SAME OR SLIGHTLY INCREASES. LAPSE RATES LOOK TO BE BETTER THROUGH A DEEPER DEPTH AS WELL. SO INCREASED THE WINDS MORE. THE MAV IS SHOWING WELL ABOVE ADVISORY CRITERIA... ESPECIALLY IN THE WEST...WITH THE MET NEAR TO SLIGHTLY ABOVE IN THE SAME AREA. CHOSE TO GO CLOSER TO THE MET AND NEAR ADVISORY CRITERIA. IF GOOD MIXING IS REALIZED...THE MAV NUMBERS MAY BE NOT TOO BAD. BUT WILL WAIT A FEW MORE RUNS ON THAT. WILL BRIEF THE ONCOMING SHIFT AND HIT THIS DAY AND POSSIBLY SATURDAY IN THE HWO. ANOTHER CHANGE FOR SUNDAY WAS TO PULL POPS FROM THE AREA DURING THE DAY. BETTER LIFT AND MOISTURE LOOK TO STILL BE WEST OF THE FORECAST AREA. SO DELAYED THE SLIGHT CHANCE POPS UNTIL THE NIGHT. DUE TO STRONGER LEE TROUGH AND MORE OF AN EASTERLY COMPONENT TO THE WIND WILL TEND TO GO NEAR TO SLIGHTLY BELOW GUIDANCE IS CLOSER THIS DAY. FOR MONDAY INTO TUESDAY...LIKE THE SLOWER COLD FRONTAL PASSAGE OF THE ECMWF OVER THE GFS BASED ON ITS BETTER HANDLING OF THE LEE TROUGH AND DEEPENING GREAT BASIN SYSTEM STRONGER SOUTH TO SOUTHWEST FLOW ALOFT. SO IT SHOULD STILL REMAIN RATHER WARM...AND MAY TWEEK MAXES UP A LITTLE BUT WILL DEPEND ON HOW WARM THE NEIGHBORS HAVE IT. THE SLOWER ECMWF WOULD SUPPORT HAVING THE MAIN PRECIPITATION STARTING LATE TUESDAY AFTERNOON INTO THE NIGHT WITH THE GFS A LITTLE FURTHER SOUTH AND EAST THAN THE ECMWF. MAY TWEEK THIS TIME PERIOD. THANKS TO ALL FOR COLLABORATION. BULLER && .AVIATION... 528 AM MDT FRI AUG 29 2008 FOR THE 12Z TAFS... VFR CONDITIONS WILL CONTINUE AT KGLD & KMCK THROUGH THE TAF PERIOD. CURRENT SHOWERS TO THE WEST OF KGLD ARE EXPECTED TO REMAIN SOUTH OF THE TERMINAL. SOUTHERLY WINDS WILL PICK TO 10-15 KNOTS BY MID-DAY. KJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 29, 11:41 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT FRI AUG 29 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT FRI AUG 29 2008 /1141 AM CDT FRI AUG 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND AN ISOLATED THUNDERSTORM WILL BE POSSIBLE GENERALLY SOUTH OF INTERSTATE 70. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS AN UPPER LEVEL STORM SYSTEM BEGINS TO APPROACH THE TRI STATE REGION SUNDAY...SOUTHERLY WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS AS HIGH AS 45 MPH POSSIBLE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY NIGHT THROUGH WEDNESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE CENTRAL HIGH PLAINS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FOLTZ
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Colorado, 2008Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.